Topamax Headaches and Depression, Tingling in Extremeties, Headache and Nausea, Headache Pain, Anticonvulsants
My doctor prescribed 25 mg Topamax every evening for headache prevention. I had headache and nausea for several days before starting the Topamax, then after starting the Topamax, the headache pain got worse and I also had pain in my back and ears. I did ... more »
My doctor prescribed 25 mg Topamax every evening for headache prevention. I had headache and nausea for several days before starting the Topamax, then after starting the Topamax, the headache pain got worse and I also had pain in my back and ears. I did not get the tingling in extremities but noticed some decreased sense of feeling in my face for a few hours after taking the medicine. The pain got progressively worse then I became depressed and suicidal. I was convinced my life was so bad that I wanted to die. I take 100 mg Zoloft daily for depression and still feel a little depressed and was hoping Topamax would help with this, too. I took Topamax to help with headaches and depression and it made both much worse to the point where I was seriously suicidal. I stopped the Topamax after only 5 days and the pains and nausea have gradually decreased to the point where today I have been virtually pain free most of the day for the first time in 2 weeks. I read on the internet that there is an increased risk of suicide while taking anticonvulsants, but it's rare. I am convinced I am one of the very unlucky people who becomes suicidal on this medication. I have 2 beautiful children, a great job, excellent health other than headaches and depression, and plenty to live for. I still can't believe that less than a week ago I just wanted to die and didn't care about seeing my children and family ever again or ever getting back to my job that I love. It's so hard to believe a drug can cause that kind of thinking. I'm pretty sure my doctor doesn't think the Topamax caused me to be suicidal and has no intentions of reporting my case to anyone. I suspect it's not as rare as they say to become suicidal on this med, it's just not reported enough. I wouldn't be typing this if I were still taking Topamax because I would be lying in bed suffering in pain, sleeping, thinking about how good it would be if I would just die. I went for a CT scan of my brain soon after getting off this med and I remember thinking that I hoped I had a tumor or anurism so I could die. I found out today I don't have a life threatening illness and I am happy about that now and can't believe I was thinking such bad things only a few days ago. I hope doctors take more care in prescribing this medication to people who have a history of major depression because I'm afraid people are going to feel like I felt and kill themselves on this med. I think this drug is great for some people and should be available, but people need to be warned that they may become suicidal and given instructions on what to do if that happens. I had no idea if I should go to the ER or call someone or what, so I just got people to watch my kids and called in sick to work and stayed in bed for a few days. I don't miss work often and am very committed to my job and my children are first in my life, so not being able to care for my kids or go to work made me feel so much more depressed. My doctor referred me to a neurologist and I hope to find some way to get relief from the head, neck, and back pain and the nausea. A few days ago I thought I would kill myself if my doctor couldn't find what was wrong with me and I felt terrible for no reason. Now I have hope. It's just not right that a drug can take away the ability to have hope.